Alert archive / New York / Wind Advisories in 2006

Wind Advisory 10, NWS Binghamton, NY

December 2, 200617 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this wind advisory at Dec 2, 2006, 2:06 AM EST for 17 counties in New York; 7 counties in Pennsylvania. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2006, 2:06 AM EST (07:06 UTC)
Expired
Dec 2, 2006, 1:00 PM EST
In force
11 hr
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -146 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-146 m²/s²
0-3 km storm-relative helicity
-190 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBGM 020706
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
206 AM EST SAT DEC 2 2006


NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-021800-
/O.CAN.KBGM.HW.W.0003.000000T0000Z-061202T1200Z/
/O.NEW.KBGM.WI.Y.0010.061202T0706Z-061202T1800Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
206 AM EST SAT DEC 2 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

GUSTY WINDS WILL CONTINUE TODAY AS MUCH COLDER AIR POURS INTO THE
REGION. NUMEROUS REPORTS OF WIND GUSTS IN EXCESS OF 50 MPH HAVE
BEEN RECEIVED EARLY THIS MORNING ACROSS NEW YORK AND PENNSYLVANIA.
CONTINUED GUSTS AROUND 50 MPH ARE EXPECTED THROUGH EARLY AFTERNOON,
ESPECIALLY OVER HIGH TERRAIN AND DIRECTLY DOWNWIND OF LAKES.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE
EXPECTED TO REACH AT LEAST 30 MPH AND/OR FREQUENT GUSTS TO OVER
45 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO
TREES, POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY
AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING
THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE
WHEEL, ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

$$

PADAVONA
1 follow-up statement
000 
WWUS71 KBGM 021508
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1008 AM EST SAT DEC 2 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-021800-
/O.CON.KBGM.WI.Y.0010.000000T0000Z-061202T1800Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1008 AM EST SAT DEC 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

GUSTY WINDS WILL CONTINUE TODAY AS MUCH COLDER AIR POURS INTO THE
REGION. CONTINUED GUSTS OF 40 TO 50 MPH ARE EXPECTED THROUGH EARLY
AFTERNOON... ESPECIALLY OVER HIGH TERRAIN AND DIRECTLY DOWNWIND OF
LAKES.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE
EXPECTED TO REACH AT LEAST 30 MPH AND/OR FREQUENT GUSTS TO OVER
45 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO
TREES... POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE
ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE
TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP
ON THE WHEEL... ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

$$

MJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Dec 2, 1:22 AM EST, 44 minutes earlier.

Area forecast discussion, Dec 2, 1:22 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
122 AM EST SAT DEC 2 2006

.AVIATION /020600Z - 030600Z/...
TYPICAL POST FRONTAL COLD ADVECTION PATTERN WITH W-NW WINDS
GUSTING 25-35 KTS THIS MORNING...BUT SUBSIDING THIS AFTERNOON TO
LESS THAN 20 KTS...AND CONTINUING TO DIMINISH AFTER 00Z. CIGS
GENERALLY VFR-MVFR WITH OCNL SNOW SHOWERS AND FLURRIES ACROSS
UPSTATE NY TERMINALS...BUT SCATTERING OUT AT KAVP THIS AFTERNOON.

&&

.PREV DISCUSSION...

/ISSUED 230 PM EST FRI DEC 1 2006/

SHORT TERM /TONIGHT THROUGH SUNDAY/...
INTENSE CONVECTIVE DEVELOPMENT AND LOCALLY HEAVY RAIN STILL EXPECTED
THE REST OF THE AFTERNOON AS SHARP COLD FRONT AND STRONG UPPER
TROUGH PUSH THROUGH. SEVERE THUNDERSTORM WATCH #875...NUMEROUS
CONVECTIVE WARNINGS...FLASH FLOOD WATCH...AND HIGH WIND WARNING ALL
ARE COVERING THIS SITUATION.

LATER TONIGHT...STRONG DRY AND COLD ADVECTION TAKE OVER...PUSHING
THE RAINFALL WELL TO OUR EAST. WE STILL COULD SEE STRONG GUSTY WINDS
BEHIND THE FRONT....AS ISALLOBARIC FORCING AND STEEPENING LOW-LEVEL
LAPSE RATES COULD YET PRODUCE 50-60 MPH GUSTS. TOWARDS
DAYBREAK...LOW-LEVEL STEERING CURRENTS AND LAKE GENERATED
INSTABILITY COULD BRING A LAKE SNOW BAND DOWN TOWARDS NORTHERN
ONEIDA COUNTY.

SATURDAY INTO SATURDAY EVENING...THE MAIN EMPHASIS WILL BE ON LAKE
EFFECT SNOW POTENTIAL FOR NORTHERN ONEIDA...WITH INCREASING MOISTURE
BELOW THE INVERSION AND DEEPENING COLD AIR. AT THIS TIME...WE THINK
AT LEAST ADVISORY CRITERIA SNOWFALL IS POSSIBLE. WELL HOLD OFF ON
ANY WATCHES...THOUGH...UNTIL AT LEAST THIS EVENING...IN ORDER TO LET
THE SQUALL LINE AND ITS MYRIAD OF HAZARDS EXIT THE REGION.

LATER SATURDAY NIGHT AND SUNDAY LOOK CHILLY...BUT MAINLY DRY.  -MJ

AVIATION /011800Z - 021800Z/...
COMPLEX SITUATION WITH WARM FRONT STILL IN CENTRAL NY AND COLD FRONT
EXPECTED WITHIN THE NEXT 6 HOURS. VLIFR CIGS ON N SIDE OF FRONT IN
SYR AND UCA WILL LIFT WITHIN 2 HOURS WITH SFC LOW AND TRIPLE POINT
PUSHING NE ACROSS FAR WRN NY. E WINDS AT THESE 2 SITES SHIFTING TO
SE AND S LIKE SITES FURTHER S. WINDS WILL PICK UP TO 15 WITH HIGHER
GUSTS AHEAD OF COLD FRONT. BROKEN LINES AND BOWS WITH SOME THUNDER
WILL MOVE THROUGH FROM W TO E WITH IFR VSBY AND CIGS AND STRONG
GUSTY WINDS 19 TO 22Z. THIS HEAVIER RAIN WITH STRONG COLD FRONT.
BEHIND COLD FRONT WINDS WILL SHIFT TO W AND PICK UP FURTHER TO 20 TO
30 KTS SUSTAINED. MVFR AND VFR CIGS AND VFR VSBYS WITH NO PRECIP.
LATE TONIGHT INTO SATURDAY W TO NW WINDS SUBSIDE SOME BUT BECOMES
ALIGNED AS COLDER AIR SETS OFF LAKE EFFECT. CONDITIONS MAY FALL TO
MVFR ESPECIALLY SYR AND UCA.  -TAC

LONG RANGE /SUNDAY NIGHT - FRIDAY/...
A STRONG SHORT WAVE AND A COASTAL SFC LOW WITH INVERTED TROF WILL
PUSH THROUGH SUNDAY NIGHT WITH SOME SNOW. HEAVIER COASTAL PRECIP
STAYS TO THE SE OF THE CWA SO BEST ACCUMULATING SNOW IN NORTH WITH
LAKE ENHANCEMENT AND COLDER AIR. FLOW LINES UP LATE MONDAY BUT BRIEF
AS A SFC LOW PASSES TO THE N. MORE LES BEHIND THIS FEATURE INTO
FRIDAY. FOLLOWED HPC GUIDANCE WITH HIGHER POPS IN CENTRAL NY FOR
LES...BUT STILL JUST CHC POPS. UL TROF REMAINS OVER NE US THROUGH
THIS PERIOD.  -TAC

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING FOR NYZ009-015>018-022>025-036-037-044>046-
     055>057-062 UNTIL 7 AM SATURDAY.
PA...HIGH WIND WARNING FOR PAZ038>040-043-044-047-048-072 UNTIL 7
     AM SATURDAY.
&&

AVIATION...JAB
Hazardous weather outlook, Dec 1, 7:25 PM EST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
725 PM EST FRI DEC 1 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-022330-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
725 PM EST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

STRONG WESTERLY WINDS WILL CAUSE DAMAGE TO TREES, POWER LINES, AND
BUILDINGS. A HIGH WIND WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION WILL NOT BE NEEDED FOR THE REMAINDER OF THE
OVERNIGHT PERIOD.

In the hours before

Local storm report, Dec 1, 9:36 PM EST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
936 PM EST FRI DEC 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND GST     SYRACUSE                43.04N 76.14W
12/01/2006  M49.00 MPH       ONONDAGA           NY   ASOS

            49 MPH WIND GUST.

0337 PM     TSTM WND DMG     BRACKNEY                41.98N 75.92W
12/01/2006                   SUSQUEHANNA        PA   DEPT OF HIGHWAYS

            LARGE TREE BLOWN DOWN.

0338 PM     TSTM WND DMG     WHITNEY POINT           42.33N 75.97W
12/01/2006                   BROOME             NY   EMERGENCY MNGR

            TREES DOWN.

0345 PM     NON-TSTM WND DMG SCRANTON                41.40N 75.67W
12/01/2006                   LACKAWANNA         PA   COUNTY OFFICIAL

            TREES AND WIRES DOWN.

0347 PM     TSTM WND DMG     FACTORYVILLE            41.56N 75.78W
12/01/2006                   WYOMING            PA   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

0347 PM     TSTM WND DMG     MARATHON                42.44N 76.04W
12/01/2006                   CORTLAND           NY   EMERGENCY MNGR

            TREES AND WIRES DOWN. POWER OUTAGES REPORTED.

0350 PM     TSTM WND DMG     GROTON                  42.59N 76.37W
12/01/2006                   TOMPKINS           NY   TRAINED SPOTTER

            TREES DOWN.

0356 PM     TSTM WND DMG     BLAKELY                 41.49N 75.60W
12/01/2006                   LACKAWANNA         PA   COUNTY OFFICIAL

            TREES AND WIRES DOWN.

0400 PM     TSTM WND DMG     GREENE                  42.33N 75.77W
12/01/2006                   CHENANGO           NY   EMERGENCY MNGR

            TREES DOWN.

0405 PM     TSTM WND DMG     SMYRNA                  42.69N 75.57W
12/01/2006                   CHENANGO           NY   EMERGENCY MNGR

            TREES DOWN.

0418 PM     TSTM WND DMG     CAMDEN                  43.34N 75.75W
12/01/2006                   ONEIDA             NY   BROADCAST MEDIA

            POLES SNAPPED.

0443 PM     TSTM WND DMG     5 W HAWLEY              41.48N 75.27W
12/01/2006                   WAYNE              PA   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

0450 PM     TSTM WND GST     NUANGOLA                41.16N 75.98W
12/01/2006  M76.00 MPH       LUZERNE            PA   BROADCAST MEDIA

            76 MPH WIND GUST MEASURED ON PENOBSCOT MOUNTAIN AT ABOUT
            2200 FEET ELEVATION.

0452 PM     TSTM WND DMG     DORRANCE                41.10N 76.00W
12/01/2006                   LUZERNE            PA   AMATEUR RADIO

            TREES DOWN AND POWER OUT

0452 PM     TSTM WND DMG     DORRANCE                41.10N 76.00W
12/01/2006                   LUZERNE            PA   AMATEUR RADIO

            ROOF BLOWN OFF OF A FIRE DEPARTMENT BUILDING. POSSIBLE
            TORNADO.

0452 PM     TSTM WND DMG     DORRANCE                41.10N 76.00W
12/01/2006                   LUZERNE            PA   AMATEUR RADIO

            ROOF BLOWN OFF FIRE DEPT. POSSIBLE TORNADO DAMAGE.

0454 PM     TSTM WND DMG     5 S GLEN SUMMIT         41.08N 75.87W
12/01/2006                   LUZERNE            PA   AMATEUR RADIO

            *** 5 INJ *** SUPERMARKET WINDOWS BLOWN IN. HEAVY
            BUILDING DAMAGE TREES AND WIRES DOWN. POSSIBLE TORNADO. 5
            INJURIES ARE SERIOUS.

0455 PM     TSTM WND GST     AVOCA                   41.34N 75.74W
12/01/2006  M66.00 MPH       LUZERNE            PA   BROADCAST MEDIA

            66 MPH WIND GUST MEASURED BY WNEP TV 16.

0455 PM     TSTM WND DMG     MOUNTAIN TOP            41.17N 75.90W
12/01/2006                   LUZERNE            PA   BROADCAST MEDIA

            DAMAGE TO THE ROOF OF CRESTWOOD HIGH SCHOOL. MEASURED
            WIND GUST TO 65 MPH.

0455 PM     TSTM WND DMG     CLINTON                 43.05N 75.38W
12/01/2006                   ONEIDA             NY   BROADCAST MEDIA

            TREES DOWN.

0517 PM     TSTM WND DMG     2 E GREENTOWN           41.32N 75.28W
12/01/2006                   PIKE               PA   PUBLIC

            TREES DOWN.

0524 PM     HAIL             HALCOTTSVILLE           42.20N 74.60W
12/01/2006  E0.88 INCH       DELAWARE           NY   PUBLIC

0530 PM     HAIL             ROSCOE                  41.93N 74.92W
12/01/2006  E0.75 INCH       SULLIVAN           NY   PUBLIC

0535 PM     HAIL             MARGARETVILLE           42.14N 74.65W
12/01/2006  E0.75 INCH       DELAWARE           NY   PUBLIC

0540 PM     TSTM WND DMG     10 SE NARROWSBURG       41.50N 74.93W
12/01/2006                   SULLIVAN           NY   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0544 PM     TSTM WND DMG     MONTICELLO              41.65N 74.69W
12/01/2006                   SULLIVAN           NY   EMERGENCY MNGR

            TREES AND WIRES DOWN

0545 PM     TSTM WND GST     LOCH SHELDRAKE          41.77N 74.67W
12/01/2006  M60.00 MPH       SULLIVAN           NY   TRAINED SPOTTER

            TREES AND WIRES DOWN.

0555 PM     TSTM WND DMG     ROCK HILL               41.63N 74.60W
12/01/2006                   SULLIVAN           NY   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0556 PM     TSTM WND DMG     10 W MILFORD            41.32N 74.99W
12/01/2006                   PIKE               PA   AMATEUR RADIO

            TREES AND WIRES DOWN AROUND GOLD KEY LAKE.

0605 PM     TSTM WND DMG     WURTSBORO               41.58N 74.49W
12/01/2006                   SULLIVAN           NY   AMATEUR RADIO

            TREES AND WIRES DOWN.

&&

DJN

Nearby

Wind Advisories in New York, 2006Wind Advisories in Pennsylvania, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.